How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 23850
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

I have a three year old Golden Doodle who has just developed

Customer Question

I have a three year old Golden Doodle who has just developed a twitching of his upper mouth, like a snarl. His temperament has not changed, his activity is the same and his appetite is the same. He is playful, and other than the twitching, he seems fine. Is this a symptom of a more serious problem.
Submitted: 7 months ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 7 months ago.

Possibly, yes. That twitch can represent a simple partial seizure (previously called petit mal) which is defined as abnormal sensory or motor activity involving any part of the body and which can be associated with autonomic signs such as salivation or vomiting, e.g. When such behavior arises between the ages of 1-5 years it can presage more obvious seizure activity consistent with idiopathic (unknown cause) epilepsy. "Watchful waiting" is appropriate. The twitching isn't affecting his quality of life and so anticonvulsive therapy wouldn't be indicated at this time.

Please respond with further questions or concerns if you wish.

Customer: replied 7 months ago.
Thank you. I will continue to monitor/obsserve for any changes in appetite, temperment, or activity level. I would be extremely hesitant to engage in anti-seizure medication unless it was in his best interest
Expert:  Dr. Michael Salkin replied 7 months ago.

You're quite welcome. I agree with you. I can't set a follow-up in this venue so please return to our conversation - even after rating - with an update at your convenience.

Related Dog Veterinary Questions